depakote – divalproex

Don’t bother to read this.  It is just a normal list of the typical side effects of a miracle mental illness (or seizures) medication.   On the brightside, I started taking this yesterday; it is now in the mix of evening meds.  Oh joy…

Depakote can cause other serious side effects, including:
Bleeding problems: red or purple spots on your skin, bruising, pain and swelling into your joints due to bleeding or bleeding from your mouth or nose.
High ammonia levels in your blood: feeling tired, vomiting, changes in mental status.
Low body temperature (hypothermia): drop in your body temperature to less than 95º F, feeling tired, confusion, coma.
Allergic (hypersensitivity) reactions: fever, skin rash, hives, sores in your mouth, blistering and peeling of your skin, swelling of your lymph nodes, swelling of your face, eyes, lips, tongue, or throat, trouble swallowing or breathing.
Drowsiness or sleepiness in the elderly. This extreme drowsiness may cause you to eat or drink less than you normally would. Tell your doctor if you are not able to eat or drink as you normally do. Your doctor may start you at a lower dose of Depakote.
Common side effects of Depakote include:
nausea
vomiting
dizziness
double vision
weight gain
problems with walking or coordination
headache
weakness
stomach pain
diarrhea
hair loss
sleepiness
tremor
blurry vision
increased appetite
loss of appetite
Click to view full Prescribing Information, including Medication Guide.
References:
1. Depakote [package insert].
2. Depakote ER [package insert].
3. Depakote Sprinkle Capsules [package insert].

7 thoughts on “depakote – divalproex

  1. I’ve taken it and the only minor side effect is that you feel like a zombie, one of the slower ones that stays towards the back of the crowd. The only medications I could recommend are highly addictive and a nightmare to get off of so back to square one. If I had less than a year to live I’d go back on Xanax. I think I’ll mention that to my shrink this afternoon. Good luck, and I mean that.

    Liked by 1 person

      1. To be honest I don’t know exactly how zombies feel. Start slow and speak to your doctor about side effects. I’m getting off the Latuda since I gave it a chance (different doses) and feel it didn’t work. Maybe no medication is the best medication?

        Like

      2. My doctor did a DNA test. The outcomes were amazing. It literally gives a list broken down into tiers of which medications works best for my metabolism. So we have been able so far to follow the guide. I have tolerated each medication.

        Like

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s